Alert archive / Idaho / Red Flag Warnings in 2012

Red Flag Warning 2, NWS Boise, ID

June 16, 2012

NWS Boise, ID issued this red flag warning at Jun 16, 2012, 1:14 PM MDT. It took effect at Jun 17, 2012, 12:00 PM MDT. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 16, 2012, 1:14 PM MDT (19:14 UTC)
In effect from
Jun 17, 2012, 12:00 PM MDT
Expired
Jun 18, 2012, 6:00 PM MDT
In force
30 hr
Issued by
NWS Boise, ID

The text

As transmitted, in the capitals the NWS used until 2016.

026 
WWUS85 KBOI 161914
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
114 PM MDT SAT JUN 16 2012

.A DRY COLD FRONT WILL PUSH ACROSS THE AREA THROUGH SUNDAY. COOLER CONDITIONS
MONDAY BUT CONTINUED VERY DRY AND WINDY ESPECIALLY IN THE AFTERNOON.

IDZ408-418-419-ORZ637-171800-
/O.UPG.KBOI.FW.A.0001.120617T1800Z-120619T0000Z/
/O.NEW.KBOI.FW.W.0002.120617T1800Z-120619T0000Z/
TREASURE VALLEY-WESTERN TWIN FALLS BLM-OWYHEE MOUNTAINS-VALE BLM-
114 PM MDT SAT JUN 16 2012

...RED FLAG WARNING IN EFFECT FROM NOON SUNDAY TO 6 PM MDT MONDAY
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR TREASURE VALLEY...
WESTERN TWIN FALLS BLM...OWYHEE MOUNTAINS AND VALE BLM...WHICH
ARE FIRE WEATHER ZONES 408...418...419 AND 637...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES...WHICH IS IN
EFFECT FROM NOON SUNDAY TO 6 PM MDT MONDAY. 

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


W
5 follow-up statements
503 
WWUS85 KBOI 170311
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
911 PM MDT SAT JUN 16 2012

.A DRY COLD FRONT WILL PUSH ACROSS THE AREA FROM THE NORTHWEST SUNDAY
AFTERNOON AND EVENING. MUCH COOLER CONDITIONS MONDAY BUT CONTINUED
VERY DRY AND WINDY ESPECIALLY IN THE AFTERNOON.

IDZ408-418-419-ORZ637-171115-
/O.CON.KBOI.FW.W.0002.120617T1800Z-120619T0000Z/
TREASURE VALLEY-WESTERN TWIN FALLS BLM-OWYHEE MOUNTAINS-VALE BLM-
911 PM MDT SAT JUN 16 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON SUNDAY TO 6 PM
MDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR
TREASURE VALLEY...WESTERN TWIN FALLS BLM...OWYHEE MOUNTAINS AND
VALE BLM...WHICH ARE FIRE WEATHER ZONES 408...418...419 AND 637...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON SUNDAY TO 6 PM MDT
MONDAY. 

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. BRIEF
  SUSTAINED WEST WINDS TO 35 MPH WITH GUSTS TO 50 MPH AS COLD
  FRONT COMES THROUGH SUNDAY AFTERNOON AND EARLY EVENING.

* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


W
478 
WWUS85 KBOI 171034
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
434 AM MDT SUN JUN 17 2012

.A DRY COLD FRONT WILL PUSH ACROSS THE AREA FROM THE NORTHWEST
THIS AFTERNOON AND EVENING. MUCH COOLER CONDITIONS MONDAY BUT
CONTINUED VERY DRY AND WINDY ESPECIALLY IN THE AFTERNOON.

IDZ408-418-419-ORZ637-171845-
/O.CON.KBOI.FW.W.0002.120617T1800Z-120619T0000Z/
TREASURE VALLEY-WESTERN TWIN FALLS BLM-OWYHEE MOUNTAINS-VALE BLM-
434 AM MDT SUN JUN 17 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT
MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR TREASURE
VALLEY...WESTERN TWIN FALLS BLM...OWYHEE MOUNTAINS AND VALE BLM...
WHICH ARE FIRE WEATHER ZONES 408...418...419 AND 637...

A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES
REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT MONDAY.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. BRIEF
  SUSTAINED WEST WINDS TO 35 MPH WITH GUSTS TO 50 MPH AS COLD
  FRONT COMES THROUGH THIS AFTERNOON AND EVENING.

* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


W
195 
WWUS85 KBOI 171752
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
1152 AM MDT SUN JUN 17 2012

.A DRY COLD FRONT WILL PUSH ACROSS THE AREA FROM THE NORTHWEST
THIS AFTERNOON AND EVENING. MUCH COOLER CONDITIONS MONDAY BUT
CONTINUED VERY DRY AND WINDY ESPECIALLY IN THE AFTERNOON.

IDZ408-418-419-ORZ637-181700-
/O.CON.KBOI.FW.W.0002.120617T1800Z-120619T0000Z/
TREASURE VALLEY-WESTERN TWIN FALLS BLM-OWYHEE MOUNTAINS-VALE BLM-
1152 AM MDT SUN JUN 17 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT MONDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR TREASURE VALLEY...
WESTERN TWIN FALLS BLM...OWYHEE MOUNTAINS AND VALE BLM... WHICH
ARE FIRE WEATHER ZONES 408...418...419 AND 637...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT MONDAY. 

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. WINDS WILL
  DECREASE AFTER SUNSET BUT THEN ONCE AGAIN INCREASE MONDAY LATE
  MORNING. 

* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT. HUMIDITY WILL RECOVER
  INTO THE 30 TO 50 PERCENT RANGE OVERNIGHT BUT RAPIDLY DECREASE
  AGAIN MONDAY LATE MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


W
369 
WWUS85 KBOI 181638
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
1038 AM MDT MON JUN 18 2012


IDZ408-418-419-ORZ637-190000-
/O.CON.KBOI.FW.W.0002.000000T0000Z-120619T0000Z/
TREASURE VALLEY-WESTERN TWIN FALLS BLM-OWYHEE MOUNTAINS-VALE BLM-
1038 AM MDT MON JUN 18 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR TREASURE VALLEY...
 WESTERN TWIN FALLS BLM...OWYHEE MOUNTAINS AND VALE BLM... WHICH
ARE FIRE WEATHER ZONES 408...418...419 AND 637...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT MAINLY ACROSS THE
  SOUTHERN HALF OF THE VALE BLM EXTENDING EASTWARD THROUGH
  MOUNTAIN HOME IDAHO THEN SOUTH TO THE IDAHO/NEVADA BORDER
  REGION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


W
474 
WWUS85 KBOI 182341
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
541 PM MDT MON JUN 18 2012

...EXPIRATION OF RED FLAG WARNING...

.GUSTY WINDS WILL SUBSIDE THIS EVENING. COOLING TEMPERATURES WILL
RAISE THE RELATIVE HUMIDITY.

IDZ408-418-419-ORZ637-190045-
/O.EXP.KBOI.FW.W.0002.000000T0000Z-120619T0000Z/
TREASURE VALLEY-WESTERN TWIN FALLS BLM-OWYHEE MOUNTAINS-VALE BLM-
541 PM MDT MON JUN 18 2012

...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR TREASURE
VALLEY...WESTERN TWIN FALLS BLM...OWYHEE MOUNTAINS AND VALE
BLM...WHICH ARE FIRE WEATHER ZONES 408...418...419 AND 637...

SUBSIDING WINDS AND COOLING TEMPERATURES THIS EVENING WILL
EASE FIRE POTENTIAL.  CONTINUED COOL TEMPERATURES AND LESS
WIND ARE EXPECTED TUESDAY.

$$


W

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Jun 16, 9:42 AM MDT, 3 hours 32 minutes earlier.

Area forecast discussion, Jun 16, 9:42 AM MDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
942 AM MDT SAT JUN 16 2012

.DISCUSSION...NO CHANGE TO THE PREVIOUS FORECAST.  WARMING ON TAP
WITH INCREASING WINDS AGAIN ON SUNDAY WHICH WILL BRING CONDITIONS
CLOSE TO RED FLAG CRITERIA IN SOME OF THE SOUTHERN FIRE WEATHER
ZONES. SOME CLOUD COVER PUSHING ACROSS THE AREA THIS AFTERNOON
SHOULD NOT INHIBIT WARMING. NO UPDATES REQUIRED.

&&

.AVIATION...VFR THROUGH THE WEEKEND WITH PERIODS OF MID TO HIGH
LEVEL CEILINGS. LIGHT WEST-NORTHWEST SURFACE WINDS TODAY. WINDS
INCREASE TO 15 TO 20 KTS ON SUNDAY WITH SPEEDS ALOFT TO 40 KTS AT
10K FEET MSL.

&&

.PREV DISCUSSION...TODAY THROUGH SUNDAY...THE WARMING TREND WILL
CONTINUE THROUGH THE WEEKEND BEFORE A COLD FRONT ARRIVES LATE
SUNDAY. TEMPERATURES WILL BE A FEW DEGREES WARMER TODAY WITH MUCH
WARMER TEMPERATURES /90S IN SOME AREAS INCLUDING BOISE/ ON SUNDAY.
THE EXCEPTION WILL BE SLIGHTLY COOLER TEMPS NORTH AND WEST OF A
BURNS-BAKER-MCCALL LINE AS THE FRONT WILL MOVE INTO THAT PORTION OF
THE CWA IN THE AFTERNOON. MOISTURE ALONG THE FRONT LOOKS TO BE
LIMITED...SO WILL ONLY HAVE A SLIGHT CHANCE OF SHOWERS/AFTERNOON
THUNDERSTORMS NORTH OF BAKER AND MCCALL. LIGHT WINDS THROUGH SUNDAY
MORNING WILL INCREASE AND BECOME GUSTY SUNDAY AFTERNOON.

LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...NORTHWEST FLOW WILL
PERSIST THROUGH WEDNESDAY MORNING OVER THE REGION FOR COLDER THAN
NORMAL TEMPERATURES AND BREEZY CONDITIONS. AN UPPER LEVEL LOW WILL
DIG SOUTH INTO THE AREA ON MONDAY INTO TUESDAY...FOR MUCH COOLER
TEMPERATURES AND A SLIGHT CHANCE OF SHOWERS IN THE WEST CENTRAL
MOUNTAINS...WITH BREEZY CONDITIONS ELSEWHERE. MODEL CONSENSUS IS
BETTER LATE NEXT WEEK WITH UPPER RIDGE BUILDING EAST OF THE AREA
OVER THE ROCKY MOUNTAINS. THE INTERMOUNTAIN WEST WILL REMAIN COOLER
WITH INCREASED CHANCES OF PRECIPITATION BY NEXT WEEKEND AS ANOTHER
DEEP UPPER LEVEL LOW MOVES ONSHORE. TEMPERATURES REBOUND TO NEAR
NORMAL BY THURSDAY BUT WILL FALL BACK BELOW NORMAL BY THE WEEKEND.

&&

.FIRE WEATHER...A FIRE WEATHER WATCH IS IN EFFECT FROM SUNDAY
AFTERNOON THROUGH MONDAY AFTERNOON FOR THE VALE...BOISE...AND
SHOSHONE BLM FIRE WEATHER ZONES. STRONG WINDS AND LOW RELATIVE
HUMIDITIES ARE EXPECTED SUNDAY THROUGH MONDAY AS A COLD FRONT MOVES
THROUGH THE REGION. HIGH CLOUDS IN DRY NORTHWEST FLOW ALOFT WILL
GIVE WAY TO WARMER AND BREEZY CONDITIONS AS THE WEEKEND UNFOLDS.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY
     AFTERNOON IDZ408-418-419.
OR...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY
     AFTERNOON ORZ637.
&&

WEATHER.GOV/BOISE

DISCUSSION...GS
PREV DISCUSSION...BW
LONG TERM....JDS
AVIATION.....JT
FIRE WEATHER...CD/BW
Hazardous weather outlook, Jun 16, 5:44 AM MDT, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
544 AM MDT SAT JUN 16 2012

IDZ011>016-028>030-033-ORZ061>064-171200-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
544 AM MDT SAT JUN 16 2012 /444 AM PDT SAT JUN 16 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FIRE WEATHER WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
MONDAY AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITIES IN THE
TREASURE VALLEY...WESTERN TWIN FALLS BLM...OWYHEE MOUNTAINS AND
VALE BLM. REFER TO FIRE WEATHER PRODUCT MESSAGE...BOIRFWBOI...FOR
DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in Idaho, 2012Red Flag Warnings in Oregon, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.